Equatorwards limits of the southern scintillation oval

Hajkowicz L.A. (1982) Equatorwards limits of the southern scintillation oval. Journal of Atmospheric and Terrestrial Physics, 44 6: . doi:10.1016/0021-9169(82)90143-X


Author Hajkowicz L.A.
Title Equatorwards limits of the southern scintillation oval
Journal name Journal of Atmospheric and Terrestrial Physics
ISSN 0021-9169
Publication date 1982-01-01
Sub-type Article (original research)
DOI 10.1016/0021-9169(82)90143-X
Volume 44
Issue 6
Total pages 1
Subject 1902 Film, Television and Digital Media
1908 Geophysics
Abstract Radio signals in the VHF range were recorded and compared with ionograms over a wide range of southern latitudes during a few equinoctial months for which a large variation in the magnetic disturbance level was observed. It is evident that the equatorwards edge of the auroral scintillation oval extends well into mid-latitudes for high values of magnetic K-index. The range-spreading type of spread-F and scintillation-producing irregularities show a high degree of spatial coincidence from the polar cap to mid-latitudes. It is suggested that the inhomogeneities responsible for both ionospheric phenomena are associated with the equatorwards propagation of travelling ionospheric disturbances (T1Ds) generated in the auroral zone.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 8 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 8 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 28 Jun 2016, 18:31:48 EST by System User